Announcement

Collapse
No announcement yet.

Hard where to start

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Hard where to start

    Had mnd for 6years now feeling want it 2 end now

    #2
    Hi Tom and a warm welcome to the Forum. You've made a good start in making the first post, you can reach out whenever you feel up to it.

    Yep, life is certainly tough with MND, no denying that and I think it's even harder as we slowly emerge from this period of lockdown and isolation....

    Hopefully you have good support?

    Take care.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      Hiya Tom,
      Reach out, I’m reaching out to you
      41C39EC6-720C-4331-B15F-A18DAD39E328.jpg

      Comment


        #4
        hi tom
        you could start by talking. just say what you feel i know i have. its not easy but at least you can get rid of some of it and i am sure most of us are feeling the same way. my husband was diagnosed last year. the doctor told him off for not coming earlier. i am sure he has been suffering for quite a while. but hey talk to us. perhaps it will be easier than talking to those that are close to you. its just a thought.
        denise xxx

        Comment


          #5
          Full disclosure, I haven't decided if I want to travel the whole road but I'm sticking around for now? Talk doesn't fix things but don't discount your soul. Be strong

          Comment


            #6
            Hi Tom I feel same way, Iv tried to b positive but finding it almost impossible especially as I feel so ill with it & I'm now having a lot.of pain in my hips, legs and feet - especially at night, My children are v supportive but I can't help.feeling a burden and a source of worry,. Bonnie

            Comment


              #7
              Welcome to the Forum, Bonnie, sorry you've had to join us

              Is there someone who can assess you and address your pain? Often in MND pain can be caused by a change in gait, if still walking, making one use compensatory muscles; from sitting awkwardly for long periods; from high muscle tone or spasticity; associated nerve pain etc. By someone, I mean a physiotherapist, OT, GP, MND Nurse, Neuro etc.

              If you know what's causing your pain, you can get the appropriate help to decrease the pain.

              Our lives our hard enough without being dragged down by debilitating pain...

              Take care.

              Love Ellie.
              ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
              Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

              Comment


                #8
                Hi Bonnie, I’m sorry about how you feel, especially your pain.

                I’m the same with pain which is much worse at night (my spine and both hips, other pain but these ones are unbearable at times). I had to stop Tramadol recently because they were making me itchy. My GP started me on a low dose of a drug used mainly mental conditions like depression, anxiety and other things. But it’s being used to treat pain because it’s thought to calm nerve endings. I go to sleep ok but wake in severe pain in the middle of the night or very early in the morning. I get up because I can’t stand it any longer. I forget what the drug was my GP mentioned but the pharmacist gave me Duloxetine Mylan at one 30mg tablet per day. It can go up to 60mg. I’ve been told to ring my GP after a month and if I haven’t had nasty symptoms she’s going to increase the dose. I can’t wait. I’m hoping that it works but I read that it isn’t yet proven.

                Maybe speak with your GP to see what they can do for you. Love Lynne x
                ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
                I'm staying positive and taking each day as it comes.

                Comment


                  #9
                  Originally posted by Lynne K View Post
                  Hi Bonnie, I’m sorry about how you feel, especially your pain.

                  I’m the same with pain which is much worse at night (my spine and both hips, other pain but these ones are unbearable at times). I had to stop Tramadol recently because they were making me itchy. My GP started me on a low dose of a drug used mainly mental conditions like depression, anxiety and other things. But it’s being used to treat pain because it’s thought to calm nerve endings. I go to sleep ok but wake in severe pain in the middle of the night or very early in the morning. I get up because I can’t stand it any longer. I forget what the drug was my GP mentioned but the pharmacist gave me Duloxetine Mylan at one 30mg tablet per day. It can go up to 60mg. I’ve been told to ring my GP after a month and if I haven’t had nasty symptoms she’s going to increase the dose. I can’t wait. I’m hoping that it works but I read that it isn’t yet proven.

                  Maybe speak with your GP to see what they can do for you. Love Lynne x
                  Thank u Lynne for Ur response, your description of the pain is exactly like mine, I wake up in the night in great pain & have to get up to relieve it, and getting up is in itself a tremendous ordeal,. I was taking ibuprofen and paracetamol which sometimes gave me a virtually painfree night,but now iv. been prescribed a product called Zapain which is a mixture of codeine and paracetamol and I'm trying it for first time tonight, I try to b positive but am finding it difficult at present,Daytime I can barely stay awake,love Bonnie

                  Comment


                    #10
                    Thank u Ellie,. Yes, iv.had input from.OT's, hospice nurses, GP etc,. I'm trying a new medication.Zapain, which I hope will.solve the pain.problem,. I try to keep positive but not v successfully at moment, love Bonnie,

                    Comment


                      #11
                      Hi Bonnie, I can’t take ibrufrofen. I have eroded top of stomach after many years of different such medications. Nor can I take anything with codeine in because it causes unreasonable constipation. It’s common to have this side effect. But I agree about it’s pain killing effect. I took it for a short time after a slipped disc many years ago.

                      I hope that your GP gave you something to keep your bowels ok. Nothing worked for me years ago, only coming off codeine.

                      Love Lynne x
                      ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
                      I'm staying positive and taking each day as it comes.

                      Comment


                        #12
                        Good morning,

                        Welcome Bonnie - very sorry to hear of your challenges.

                        Could I add another name to the list of painkillers being my old friend Indomethacin - This is an early painkiller which is used for rheumatism – including gout which I suffered from perhaps 15 years ago for the first time and for me it is really the only thing that kills that pain and I'm now using it as a rather more general painkiller although I am aware of the risks to my liver which I monitor with regular blood tests, which I also need for my other drug intake.

                        Lynne I have no idea whether this will hit your stomach in the same way that does ibuprofen.
                        Warmly


                        Andy

                        ​Diagnosed 03/2015. One sided limb onset (arm) sporadic ALS/MND. MND hitting - now 50% left arm and 90% right arm, plus other bits including left shoulder

                        "Things turn out the best for people who make the best of the way things turn out"

                        Comment

                        Working...
                        X